Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 3, 2001, 11:27 AM MDT for Natrona County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 11:27 AM MDT (17:27 UTC)
- Expired
- Jun 3, 2001, 12:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 031728 SVRRIW WYC013-025-043-031800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1127 AM MDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NATRONA COUNTY IN EAST CENTRAL WYOMING * UNTIL 1230 PM MDT. * AT 1125 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER EXTREME EASTERN FREMONT COUNTY. THIS LINE OF STORMS WILL BE MOVING NORTHEAST TOWARD WESTERN FREMONT COUNTY AT 25 TO 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING OVER THE NATRONA COUNTY LINE AROUND 1140 AM AND WILL BE 7 MILES WEST OF HILAND AROUND NOON MDT. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...60 MPH WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY *YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4335 10794 4232 10815 4250 10732 4356 10715
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 AM MDT, 7 hours 57 minutes earlier.
Area forecast discussion, Jun 3, 3:30 AM MDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT SUN JUN 3 2001 A SMATTERING OF SHOWERS ACROSS THE AREA AT PRESENT WITH TEMPERATURES STILL ON THE MILD SIDE. OVERALL CLOUD TOPS HAVE BEEN WARMING AND CLOUDS THINNING LAST FEW HOURS. THUS AT LEAST SOME SUN APPEARS IMMINENT THIS MORNING FOR MOST...WHICH SHOULD AID IN ATMOSPHERE DESTABILIZING AS POTENT UPPER SHORTWAVE HEADS OUR WAY. THIS FEATURE SHOWING UP WELL ON SATELLITE IMAGERY AS IT DIGS UPPER TROF INTO NORTHEAST NEVADA. EVENING MODELS HAVE TRENDED SLOWER WITH THIS UPPER SYSTEM...HAVING A CLOSED LOW HANGING OUT OVER WYOMING INTO TUESDAY. COLD AIR STILL WELL WEST...BUT SHOULD FILTER IN STEADILY TODAY AS TROF MOVES IN. WIND TO PICK UP BY AFTERNOON AS GRADIENT TIGHTENS WITH APPRAOCHING SURFACE HIGH. SHORTWAVE ROARS ACROSS WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING...WITH PLENTY OF MOISTURE AVAILABLE...SO SOME DECENT RAINFALL TO BE HAD...THO WILL BE SPOTTY AS IS THE CASE WITH CONVECTIVE EVENTS. BEST CHANCE OF HEAVY RAINFALL APPEARS TO BE NORTHEAST PART OF THE CWA OVER EAST JOHNSON COUNTY WITH DEEPEST PROGGED MOISTURE...GOOD LOW LEVEL CONVERGENT/UPPER LEVEL DIVERGENT COUPLET...AND HIGHEST CAPE TO GO ALONG WITH THE VORT ENERGY. HAVE CHANGED MOST WORDING TODAY TO REFLECT CONVECTION. THIS TO GRADUALLY BECOME MORE STRATIFORM TONIGHT. AS COLD AIR ARRIVES AND TEMPERATURES FALL...DECENT SNOW (FOR JUNE) TO BE HAD IN THE MOUNTAINS...WITH POSSIBLE LIGHT ACCUMULATONS IN SOME OF THE BASINS AS 700 TEMPERATURES FALL TO MAINLY -4 TO -7 C. WITH TREND OF SYSTEM SLOWER...HAVE DITCHED THE CLEARING IDEA TONIGHT AND LEFT CLOUDS AND POPS IN FOR MOST THRU MONDAY. WILL LEAVE FOR SUBSEQUENT SHIFT TO DETERMINE IF PRECIPITATION NEEDS TO BE ADDED FOR TUESDAY. WILL CONTINUE SPS FOR COLD TEMPERATURES...SNOW...AND WIND. .RIW...NONE VALONE
In the hours before
Special weather statement, Jun 3, 9:06 AM MDT, 2 hours 21 minutes before
WYZ015-027-028-040000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 906 AM MDT SUN JUN 3 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION... THE COMBINATION OF AN UNSEASONABLY STRONG UPPER DISTURBANCE MOVING ACROSS THE REGION FROM THE WEST AND LOW LEVEL EASTERLY FLOW WILL RESULT IN SCATTERED THUNDERSTORMS TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL DEVELOP LARGE HAIL AND VERY STRONG WIND GUSTS FROM MIDDAY TODAY THROUGH THIS AFTERNOON. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING4 JOHNSON NATRONA WCJIN-WYNE RWM
Special weather statement, Jun 3, 10:01 AM MDT, 1 hour 26 minutes before
WYZ011>014-019-020-031700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1001 AM MDT SUN JUN 3 2001 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL FREMONT AND WESTERN SUBLETTE COUNTIES... AT 1000 AM MDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE RIVERTON AREA SOUTH TO NEAR ATLANTIC CITY. THE STORMS WERE MOVING NORTHEAST AT BETWEEN 35 AND 40 MILES AN HOUR...AND MAY PRODUCE ISOLATED WIND GUSTS TO NEAR 50 MPH...AS WELL AS BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. ANOTHER AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER WESTERN SUBLETTE COUNTY. THESE STORMS WERE MOVING NORTHEAST AT AROUND 20 MILES AND HOUR. SMALL HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. WCJIN-WYNW-WYSW DN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:23 AM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 52 min |
| Jun 3, 12:45 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 45 min |
| Jun 3, 1:32 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.